Tails of Polynomials of Random Variables and Stable Limits for Nonconventional Sums

Yuri Kifer, Srinivasa Varadhan

Research output: Contribution to journalArticle

Abstract

First, we obtain decay rates of probabilities of tails of polynomials in several independent random variables with heavy tails. Then we derive stable limit theorems for sums of the form (Formula presented.) where F is a polynomial, (Formula presented.) is either (Formula presented.) or ni and (Formula presented.) is a sequence of independent identically distributed random variables with heavy tails. Our results can be viewed as an extension to the heavy tails case of the nonconventional functional central limit theorem from Kifer and Varadhan (Ann Probab 42:649–688, 2014).

Original languageEnglish (US)
Pages (from-to)1-34
Number of pages34
JournalJournal of Statistical Physics
DOIs
StateAccepted/In press - Jun 16 2016

Fingerprint

random variables
Heavy Tails
Tail
polynomials
Random variable
Polynomial
theorems
Functional Central Limit Theorem
Independent Random Variables
Limit Theorems
Decay Rate
Identically distributed
decay rates

Keywords

  • Heavy tails
  • Levi process
  • Limit theorems
  • Nonconventional sums
  • Stable distributions

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Tails of Polynomials of Random Variables and Stable Limits for Nonconventional Sums. / Kifer, Yuri; Varadhan, Srinivasa.

In: Journal of Statistical Physics, 16.06.2016, p. 1-34.

Research output: Contribution to journalArticle

@article{2f688ce9a6684873814d884d63ee9de9,
title = "Tails of Polynomials of Random Variables and Stable Limits for Nonconventional Sums",
abstract = "First, we obtain decay rates of probabilities of tails of polynomials in several independent random variables with heavy tails. Then we derive stable limit theorems for sums of the form (Formula presented.) where F is a polynomial, (Formula presented.) is either (Formula presented.) or ni and (Formula presented.) is a sequence of independent identically distributed random variables with heavy tails. Our results can be viewed as an extension to the heavy tails case of the nonconventional functional central limit theorem from Kifer and Varadhan (Ann Probab 42:649–688, 2014).",
keywords = "Heavy tails, Levi process, Limit theorems, Nonconventional sums, Stable distributions",
author = "Yuri Kifer and Srinivasa Varadhan",
year = "2016",
month = "6",
day = "16",
doi = "10.1007/s10955-016-1561-5",
language = "English (US)",
pages = "1--34",
journal = "Journal of Statistical Physics",
issn = "0022-4715",
publisher = "Springer New York",

}

TY - JOUR

T1 - Tails of Polynomials of Random Variables and Stable Limits for Nonconventional Sums

AU - Kifer, Yuri

AU - Varadhan, Srinivasa

PY - 2016/6/16

Y1 - 2016/6/16

N2 - First, we obtain decay rates of probabilities of tails of polynomials in several independent random variables with heavy tails. Then we derive stable limit theorems for sums of the form (Formula presented.) where F is a polynomial, (Formula presented.) is either (Formula presented.) or ni and (Formula presented.) is a sequence of independent identically distributed random variables with heavy tails. Our results can be viewed as an extension to the heavy tails case of the nonconventional functional central limit theorem from Kifer and Varadhan (Ann Probab 42:649–688, 2014).

AB - First, we obtain decay rates of probabilities of tails of polynomials in several independent random variables with heavy tails. Then we derive stable limit theorems for sums of the form (Formula presented.) where F is a polynomial, (Formula presented.) is either (Formula presented.) or ni and (Formula presented.) is a sequence of independent identically distributed random variables with heavy tails. Our results can be viewed as an extension to the heavy tails case of the nonconventional functional central limit theorem from Kifer and Varadhan (Ann Probab 42:649–688, 2014).

KW - Heavy tails

KW - Levi process

KW - Limit theorems

KW - Nonconventional sums

KW - Stable distributions

UR - http://www.scopus.com/inward/record.url?scp=84975110718&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84975110718&partnerID=8YFLogxK

U2 - 10.1007/s10955-016-1561-5

DO - 10.1007/s10955-016-1561-5

M3 - Article

AN - SCOPUS:84975110718

SP - 1

EP - 34

JO - Journal of Statistical Physics

JF - Journal of Statistical Physics

SN - 0022-4715

ER -